Thunderstorm Wind, Tippecanoe
- When
- April 23, 2:23 PM EST to 2:28 PM EST
- Where
- Tippecanoe County, 3 mi SSE of Dayton
- Measured
- 52 kt (60 mph)
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.350, -86.750
An area of thunderstorms knocked down numerous trees and power lines and blew over a semi on Interstate 65 at milemarker 164.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An area of thunderstorms knocked down numerous trees and power lines and blew over a semi on Interstate 65 at milemarker 164.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 23, 2:45 AM EST, 11 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 AM EST MON APR 23 2001 MAIN FORECAST PROBLEM TODAY IS THE TIMING OF THE RAIN. SATELLITE PICS SHOW LINE OF THUNDERSTORMS FROM EASERN IA THRU CNTRL MO. THESE ARE AHEAD OF A STRONG COLD FRONT IN EASTERN KS. THE ETA/AVN ARE CONSISTANT WITH BRING THE STORMS THRU LT AFTN THROUGH EARLY EVE. THE NGM IS A BIT SLOWER BRINGING THEM THRU IN THE EVE. WILL CONTINUE WITH CURRENT FORECAST WITH LKLY POPS LT AFTN CNTRL AND CHC E LAT AFTN. FWC TEMPS AT 06Z 4-5 WARMER THAN FORECAST. FOR THE FWC HI TEMPS TO WORK THEY WOULD HAVE TO ONLY GO UP A FEW DEGREES DURING DAY. THE DAY SHOULD START OUT PRTLY SUNNY. ALONG WITH STRONG WINDS FRM S SHOULD ALLOW FOR GOOD TEMP INCRS. RAIN SHOULD NOT ARRIVE UNTIL END OF MAX HEATING PERIOD. WILL GO ABOVE GUID TEMPS. FOR TNGT ALL MODELS CONSISTANT AT PUSHING STORMS THRU FAST. WILL GO LKLY DURING EVEN CNTRL AND UNTIL MN E. JUST A CHC EVE W. TEMPS THEN TAKE A NOSE DIVE. WILL SPLIT THE DIFFERANCE BETWEEN THE TWO. MUCH COOLER ON TUE. EXCEPT FOR SOME MSTR IN LOW LVLS ATMOSPHERE IS FAIRLY DRY. STRONG CCA COULD CAUSE SOME LL SC. WITH THESE STRONG COLD SYSTMS GUID USUALLY DOES NOT GO COOL ENOUGH. WILL GO A LTL COOLER THAN GUID. .IND...NONE. HAINES
INZ021-028>031-035>049-051>057-060>065-067>072-231700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1015 AM EST MON APR 23 2001 ...A FEW SEVERE STORMS POSSIBLE ACROSS PARTS OF NORTHWEST AND WEST CENTRAL INDIANA... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A POSSIBILITY OF A FEW SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHWEST AND WEST CENTRAL INDIANA THIS AFTERNOON AND EARLY EVENING. THE AREA IS ROUGHLY WEST OF A KOKOMO TO VINCENNES LINE. DAMAGING WINDS ARE THE MAIN THREAT WITH LARGE HAIL A LESSER THREAT. PRESENT INDICATIONS SUGGEST THE MAIN THREAT WILL BE BETWEEN 100 PM AND 900 PM THIS AFTERNOON AND EVENING. JAS 9
The Indianapolis radar (KIND), 82 km away, was scanning. The volume nearest the first event began at 19:20 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236759, 5236760.